Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 237, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 23, 2005, 1:40 AM EDT for Wyandot County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2005, 1:40 AM EDT (05:40 UTC)
- Expired
- Sep 23, 2005, 2:16 AM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wyandot County, OH
The radar
The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 1:42 AM EDT | TSTM WND DMG | Upper Sandusky, OH | FEW LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 230540
SVRCLE
OHC175-230630-
/O.NEW.KCLE.SV.W.0237.050923T0540Z-050923T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
140 AM EDT FRI SEP 23 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 230 AM EDT
* AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
UPPER SANDUSKY...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE NEVADA AND HARPSTER.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
LAT...LON 4093 8333 4092 8332 4093 8326 4092 8325
4090 8311 4071 8311 4075 8333 4076 8334
4076 8337
$$1 follow-up statement
000
WWUS51 KCLE 230616
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 AM EDT FRI SEP 23 2005
OHC175-230625-
/O.CAN.KCLE.SV.W.0237.000000T0000Z-050923T0630Z/
WYANDOT OH-
215 AM EDT FRI SEP 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR WYANDOT COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKEND AND MOVED SOUTHEAST
OUT OF THE COUNTY.
LAT...LON 4093 8333 4092 8332 4093 8326 4092 8325
4090 8311 4071 8311 4075 8333 4076 8334
4076 8337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:30 AM EDT, 10 minutes earlier.
Area forecast discussion, Sep 23, 1:30 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 130 AM EDT FRI SEP 23 2005 .AVIATION(06Z-06Z)... CDFNT BISECTING THE AREA ATTM AND SHOULD BE SOUTH OF KMFD-KYNG VCNTY BY 08Z-10Z. CONVECTION OCCURRING ON EITHER SIDE OF THE FRONT AND WL CONT TO AFFECT ALL TERMINALS ACRS NRN OH AND ERIE PA THRU THE ERY MORNING. BHND THE CDFNT XPC WDSPRD MVFR CIGS ARND OVC015 TO MOVE IN FM THE NW. MSTR WL BE SLOW TO MOVE OUT FRI. WL HOLD ONTO MVFR CIGS THRU 16-18Z THEN BRING UP TO VFR BUT WL CONT WITH A BKN-OVC CIG THRU LATE AFTN. NLY WNDS BHND THE CDFNT WL TURN MORE NELY FOR THE DAYTIME HOURS. && .SHORT TERM (TONIGHT THRU SAT)... WL HV TO DEAL WITH SLGT SVR THREAT THIS EVE AS CDFNT MOVS THRU PUSHING UNSTBL AMS SE OF AREA BY LATER TNGT. THINK MOST OF THE PRECIP SHUD BE SE OF AREA BY FRIDAY SO PLAN TO ONLY CARRY SML CHC FOR SERN COS FRI MORN. MODELS NOW COMING BACK ARND TO SHOWING STRONGER RDG BLDG ACRS AREA LATE FRI INTO SAT THUS SPLITTING THE BAND OF PRECIP THAT WAS SHOWN TO PERSIST OVR PART OF CWA FRI NITE AND SAT. NOW WL BACK POPS OFF BOTH PDS WITH EXPECTATION THAT ENERGY WL RE-FOCUS BACK WITH NEXT SYS PROGGED FOR SUN. && .LONG TERM (SAT NIGHT THRU THU)... GFS AND ECMWF CONT TO SHOW CDFNT MOVG THRU LATE SUN. QUESTION IS WHETHER MSTR FM REMNANTS OF RITA WL EJECT NE AHD OF FNT WHICH WL GREATLY AFFECT POPS AND QPF. WL GNLY PLAY CLOSE TO GFS/HPC GUIDANCE FOR NOW. MOST PRECIP SHUD END NW TO SE SUN NITE BUT A LTL CUD LINGER INTO MON MORN FOR SERN COS. HI PRES MOVG ACRS AREA FOR DRY WX LATER MON INTO TUE NITE. MAY NEED SLGT CHC FOR SHRA/TSRA AS EARLY AS LATE TUE NITE FOR XTRM W...OTWR WL CARRY CHC ON WED AND WED NITE FOR FROPA THEN XPCT RETURN TO DRY WX ON THU WITH NEXT RDG BLDG TWD AREA. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...TK
Hazardous weather outlook, Sep 22, 5:33 AM EDT, 20 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 533 AM EDT THU SEP 22 2005 OHZ003-006>009-017>019-027-028-230945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTH CENTRAL OHIO. .DAY ONE... SPC HAS PLACED NORTHWEST OHIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHWEST OHIO THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHWEST OHIO THIS AFTERNOON INTO THIS EVENING. OHZ010>014-020>023-029>033-036>038-047-089-PAZ001>003-230945- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO...NORTH CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 22, 7:47 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 747 PM EDT THU SEP 22 2005 OHZ009>014-089-PAZ001>003-230030- ASHTABULA LAKESHORE OH-LORAIN OH-CUYAHOGA OH-GEAUGA OH-LAKE OH- ASHTABULA INLAND OH-SOUTHERN ERIE PA-NORTHERN ERIE PA-CRAWFORD PA- ERIE OH- 747 PM EDT THU SEP 22 2005 THUNDERSTORMS WITH STRONG WINDS WERE MOVING SOUTHEAST ACROSS LAKE ERIE AT ABOUT 35 MPH. THE STORMS WILL ARRIVE ALONG THE SOUTH SHORE OF LAKE ERIE BETWEEN 830 AND 9 PM. IF THE STORMS MAINTAIN THEIR INTENSITY THERE COULD BE WIND GUSTS OF 50 TO 60 MPH OVER THE LAKESHORE COUNTIES FROM NEAR SANDUSKY EAST TO CLEVELAND AND ASHTABULA TO ERIE PENNSYLVANIA. THE STRONGEST WINDS WOULD LIKELY OCCUR NEAR THE LAKESHORE. THE STORMS WERE ASSOCIATED WITH A COLD FRONT MOVING SOUTHEAST ACROSS THE GREAT LAKES. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD STAY ALERT TO THE MOVEMENT OF THESE STORMS AND BE READY TO MOVE TO SAFE SHELTER INDOORS. KOSARIK
Special weather statement, Sep 22, 7:55 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 755 PM EDT THU SEP 22 2005 OHZ003-006>009-017>019-230100- HANCOCK OH-SENECA OH-HURON OH-SANDUSKY OH-WOOD OH-LUCAS OH-ERIE OH- OTTAWA OH- 755 PM EDT THU SEP 22 2005 ...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST TOWARD THE REGION... THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AT ABOUT 35 MPH. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS WILL MOVE INTO LUCAS AND WOOD COUNTIES BY 850 PM...AND OTTAWA...SANDUSKY...HANCOCK AND SENECA COUNTIES BY 930 PM. MOVE INDOORS AND STAY AWAY FROM APPLIANCES AND WINDOWS UNTIL THE STORMS HAVE PASSED. LOMBARDY
Local storm report, Sep 22, 11:05 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 PM EDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ASHTABULA 41.88N 80.80W
09/22/2005 ASHTABULA OH LAW ENFORCEMENT
LARGE LIMBS DOWN.
0840 PM TSTM WND GST FAIRPORT HARBOR 41.75N 81.27W
09/22/2005 55 MPH LAKE OH COAST GUARD
0845 PM TSTM WND DMG WILLOUGHBY 41.65N 81.41W
09/22/2005 LAKE OH LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0920 PM TSTM WND DMG WESTON 41.35N 83.79W
09/22/2005 WOOD OH LAW ENFORCEMENT
LIMBS DOWN ONE BLOCKING THE ROAD.
0923 PM TSTM WND GST LUCKEY 41.45N 83.48W
09/22/2005 47 MPH WOOD OH AMATEUR RADIO
0938 PM TSTM WND DMG RISINGSUN 41.27N 83.43W
09/22/2005 WOOD OH LAW ENFORCEMENT
TREES AND WIRES DOWN.
1037 PM TSTM WND DMG LYNDHURST 41.52N 81.49W
09/22/2005 CUYAHOGA OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 46 min |
| Sep 22, 8:24 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 51 min |
| Sep 22, 9:08 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 67 min |
| Sep 22, 9:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Sep 22, 10:01 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 44 min |
| Sep 22, 10:46 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.